Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 137, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 4, 2011, 4:37 PM CDT for McLean County, Woodford County, Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2011, 4:37 PM CDT (21:37 UTC)
- Expired
- Jun 4, 2011, 5:17 PM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McLean County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 73 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:47 PM CDT | HAIL 0.75 | 4 E Goodfield, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2749 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- -92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168
WUUS53 KILX 042137
SVRILX
ILC113-203-042230-
/O.NEW.KILX.SV.W.0137.110604T2137Z-110604T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
437 PM CDT SAT JUN 4 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
SOUTH CENTRAL WOODFORD COUNTY IN CENTRAL ILLINOIS...
* UNTIL 530 PM CDT.
* AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARLOCK...OR 7 MILES SOUTHEAST OF EUREKA...AND MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
CARLOCK...EL PASO...HUDSON...GRIDLEY...TOWANDA...LEXINGTON...
CHENOA...COOKSVILLE...COLFAX...SAYBROOK...EVERGREEN LAKE...KAPPA...
LAKE BLOOMINGTON...PLEASANT HILL...ANCHOR...ARROWSMITH...CROPSEY
AND WESTON.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 1 AND 16.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 164 AND 187.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 113 AND 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4062 8857 4062 8846 4040 8845 4060 8926
4075 8925 4076 8859
TIME...MOT...LOC 2137Z 278DEG 24KT 4064 8915
WIND...HAIL 60MPH 1.00IN
$$
BARNES2 follow-up statements
145
WWUS53 KILX 042201
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
501 PM CDT SAT JUN 4 2011
ILC203-042211-
/O.CAN.KILX.SV.W.0137.000000T0000Z-110604T2230Z/
WOODFORD IL-
501 PM CDT SAT JUN 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WOODFORD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4062 8857 4062 8846 4040 8845 4059 8922
4060 8914 4061 8913 4061 8910 4063 8910
4063 8905 4066 8904 4066 8899 4075 8898
4076 8859
TIME...MOT...LOC 2201Z 278DEG 24KT 4059 8900
$$
ILC113-042230-
/O.CON.KILX.SV.W.0137.000000T0000Z-110604T2230Z/
MCLEAN IL-
501 PM CDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MCLEAN COUNTY UNTIL 530 PM CDT...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HUDSON...OR 8 MILES NORTH OF BLOOMINGTON...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
GRIDLEY...TOWANDA...LEXINGTON...CHENOA...COOKSVILLE...COLFAX...
SAYBROOK...LAKE BLOOMINGTON...PLEASANT HILL...ARROWSMITH...
ANCHOR...CROPSEY AND WESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4062 8857 4062 8846 4040 8845 4059 8922
4060 8914 4061 8913 4061 8910 4063 8910
4063 8905 4066 8904 4066 8899 4075 8898
4076 8859
TIME...MOT...LOC 2201Z 278DEG 24KT 4059 8900
WIND...HAIL 60MPH 1.00IN
$$655
WWUS53 KILX 042217
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
517 PM CDT SAT JUN 4 2011
ILC113-042227-
/O.CAN.KILX.SV.W.0137.000000T0000Z-110604T2230Z/
MCLEAN IL-
517 PM CDT SAT JUN 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCLEAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4062 8857 4062 8846 4040 8845 4059 8922
4060 8914 4061 8913 4061 8910 4063 8910
4063 8905 4066 8904 4066 8899 4075 8898
4076 8859
TIME...MOT...LOC 2217Z 278DEG 24KT 4057 8886
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:02 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 4, 3:02 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO NATIONAL WEATHER SERVICE LINCOLN IL 302 PM CDT SAT JUN 4 2011 .DISCUSSION... ISSUED 302 PM CDT SAT JUN 4 2011 ANOTHER HOT/HUMID DAY UNFOLDING ACROSS CENTRAL ILLINOIS. AN APPROACHING COLD FRONT CURRENTLY EXTENDS FROM NORTHERN ONTARIO INTO THE CENTRAL PLAINS. THIS FRONT WILL SINK INTO THE FORECAST AREA LATER TODAY...REMAINING IN THE VICINITY UNTIL MONDAY. THIS FRONT IS EXPECTED TO BE THE FOCUS FOR PERIODIC SHOWER/STORM CHANCES WHILE IT IS AROUND. ANOTHER FRONT...FOLLOWING A SIMILAR TRACK TO THIS ONE...SHOULD ARRIVE BY THURSDAY/FRIDAY WITH A RENEWED THREAT FOR SHOWERS/STORMS. MAIN FORECAST CONCERNS REVOLVE AROUND PRECIPITATION CHANCES WITH THESE FRONTS AND ANY NOCTURNAL MCS/S...AS WELL AS HOW HOT IT WILL BE FOR THE UPCOMING WEEK. 12Z MODELS CONTINUE TO BE IN SURPRISINGLY GOOD AGREEMENT WITH RESPECT TO MOST FEATURES EXPECTED TO IMPACT FORECAST AREA OVER THE NEXT SEVERAL DAYS. DIFFERENCES PERSIST WITH THE MESOSCALE CONVECTIVE DETAILS...AND THESE INDIVIDUAL DETAILS WILL STILL NEED TO BE FINE TUNED AS THEY BECOME VERY SHORT TERM FORECAST CONCERNS. SHORT TERM...TONIGHT THROUGH MONDAY...VIGOROUS SHORT WAVE OVER THE WESTERN GREAT LAKES/NORTHERN ONTARIO WILL HELP DRIVE A COLD FRONT INTO THE REGION TONIGHT. ONCE THE FRONT ARRIVES...IT WILL TEND TO STALL OUT IN THE VICINITY UNTIL MONDAY AS IT BECOMES MORE PARALLEL TO THE UPPER LEVEL FLOW. THE FRONT WILL SHIFT BACK NORTH AS A WARM FRONT ON MONDAY AS UPPER LEVEL RIDGING STARTS TO BUILD INTO THE AREA. SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ACROSS AT LEAST NORTHERN PORTIONS OF THE FORECAST AREA BY THIS EVENING AS THE FRONT DRAWS CLOSER. AN 18Z ILX SPECIAL SOUNDING SHOWED THE LOCAL AIRMASS WAS STILL CAPPED...BUT THIS SHOULD BE ABLE TO BE BROKEN AS THE FRONT PUSHES IN. THUNDERSTORM CHANCES SHOULD BE MUCH LOWER AS YOU HEAD SOUTH TOWARD THE I-70 CORRIDOR AS THE FRONT WILL BE ARRIVING AT A LESS FAVORABLE TIME OF DAY...AND THE CAPPING IS MUCH STRONGER AS IS SUGGESTED BY THE MUCH MORE MIXED OUT SURFACE DEW POINTS. MCS DEVELOPMENT IS SUGGESTED BY MANY MODEL SOLUTIONS LATER TONIGHT IN THE VICINITY OF THE MO/IA BORDER AND THIS COMPLEX WOULD TEND TO TRACK SOUTHEAST TOWARD THE FORECAST AREA BY SUNDAY MORNING. OUTFLOW BOUNDARIES FROM THIS COMPLEX AND THE STALLED FRONT SHOULD SERVE AS THE FOCUS FOR DIURNAL SHOWER/STORM DEVELOPMENT AGAIN SUNDAY AFTERNOON/EVENING. SEVERE STORMS ARE POSSIBLE INTO THIS EVENING IN NORTHERN SECTIONS OF THE FORECAST AREA GIVEN CAPE VALUES OF 3-4K J/KG ONCE THE CAP BREAKS...THOUGH SHEAR PROFILES ARE NOT THAT GREAT. ECHO TRAINING ON THE WEST/EAST ORIENTED FRONT ALSO SUGGESTS A HEAVY RAIN THREAT. INSTABILITY IS EXPECTED TO BE SIMILAR SUNDAY AFTERNOON/EVENING... BUT SHEAR PROFILES ARE EXPECTED TO BE STRONGER. THE PRECIPITATION RISK SHOULD TAPER OFF MONDAY AS THE FRONT SHIFTS BACK NORTH OF THE FORECAST AREA...AND HEAT/HUMIDITY RE INTENSIFY. LONG TERM...TUESDAY THROUGH SATURDAY...UPPER/SURFACE RIDGING BUILD SIGNIFICANTLY FOR TUESDAY AND WEDNESDAY. THIS SUPPORTS QUIET WEATHER BUT INCREASINGLY OPPRESSIVE HEAT/HUMIDITY. A STRONG WAVE TOPPING THE RIDGE WILL PUSH ANOTHER SLOW MOVING FRONT INTO THE AREA FOR THURSDAY INTO SATURDAY...PROVIDING ANOTHER PERIOD OF UNSETTLED WEATHER. WELL ABOVE NORMAL HEAT/HUMIDITY WILL PERSIST. BAK && .AVIATION... ISSUED 1237 PM CDT SAT JUN 4 2011 COLD FRONT WILL CONTINUE TO SAG SOUTHWARD INTO NORTH-CENTRAL ILLINOIS THIS AFTERNOON. AHEAD OF THE BOUNDARY...MOSTLY CLEAR SKIES AND W/SW WINDS GUSTING UP TO 20KT WILL PREVAIL AT THE KILX TAF SITES. BASED ON 12Z NAM AND LATEST SATELLITE IMAGERY...THINK THUNDERSTORMS WILL DEVELOP ALONG THE FRONT BETWEEN 22Z AND 01Z AT KPIA...THEN FURTHER SOUTH TO THE I-72 TERMINALS BETWEEN 00Z AND 03Z. ONCE STORMS MOVE FURTHER EAST AND WEAKEN...WINDS WILL VEER TO THE N/NW AND A MID-LEVEL OVERCAST AT AROUND 8000FT WILL PERSIST ACROSS THE AREA FOR THE REMAINDER OF THE NIGHT. GIVEN MOIST AIRMASS AND LIGHT WINDS...PATCHY FOG WILL ALSO BE A POSSIBILITY. CONVECTIVE PICTURE IS A BIT MORE UNCLEAR FOR SUNDAY...AS FRONTAL BOUNDARY BECOMES NEARLY STATIONARY ACROSS THE AREA. NAM SUGGESTS A POSSIBLE MCS DEVELOPING ACROSS IOWA/NORTHERN MISSOURI LATE TONIGHT...THEN SLIDING E/SE ACROSS CENTRAL ILLINOIS SUNDAY MORNING. DUE TO UNCERTAINTIES...HAVE HANDLED THIS POTENTIAL WITH A VCTS GROUP AT THIS TIME. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 4, 3:42 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 342 PM CDT SAT JUN 4 2011 ILZ027>031-036>038-040>043-047>053-051100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 342 PM CDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN APPROACHING COLD FRONT WILL TRIGGER SCATTERED THUNDERSTORMS ACROSS THE AREA THIS EVENING. A FEW OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STATIONARY FRONTAL BOUNDARY EXTENDING FROM NORTHERN MISSOURI INTO THE OHIO RIVER VALLEY WILL SERVE AS THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT ON SUNDAY. SEVERE WEATHER WILL BE POSSIBLE...WITH SOME OF THE STORMS POTENTIALLY PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE FRONT WILL REMAIN IN THE VICINITY ON MONDAY...CONTINUING THE CHANCE FOR THUNDERSTORMS. ANOTHER COLD FRONT WILL APPROACH LATER IN THE WEEK...WITH AN INCREASING THREAT FOR THUNDERSTORMS BY THURSDAY. FOR INTERESTS ALONG THE ILLINOIS RIVER BASIN...MINOR TO MODERATE FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. ILZ044>046-054>057-061-051100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 342 PM CDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN APPROACHING COLD FRONT WILL TRIGGER SCATTERED THUNDERSTORMS ACROSS THE AREA THIS EVENING. A FEW OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STATIONARY FRONTAL BOUNDARY EXTENDING FROM NORTHERN MISSOURI INTO THE OHIO RIVER VALLEY WILL SERVE AS THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT ON SUNDAY. SEVERE WEATHER WILL BE POSSIBLE...WITH SOME OF THE STORMS POTENTIALLY PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE FRONT WILL REMAIN IN THE VICINITY ON MONDAY...CONTINUING THE CHANCE FOR THUNDERSTORMS. ANOTHER COLD FRONT WILL APPROACH LATER IN THE WEEK...WITH AN INCREASING THREAT FOR THUNDERSTORMS BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. ILZ062-063-066>068-071>073-051100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 342 PM CDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STATIONARY FRONTAL BOUNDARY EXTENDING FROM NORTHERN MISSOURI INTO THE OHIO RIVER VALLEY WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT ON SUNDAY. SEVERE WEATHER WILL BE POSSIBLE...WITH SOME OF THE STORMS POTENTIALLY PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE FRONT WILL REMAIN IN THE VICINITY ON MONDAY...CONTINUING THE CHANCE FOR THUNDERSTORMS. ANOTHER COLD FRONT WILL APPROACH LATER IN THE WEEK...WITH AN INCREASING THREAT FOR THUNDERSTORMS BY THURSDAY. FOR INTERESTS ALONG THE WABASH RIVER BASIN...FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:41 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 64 min |
| Jun 4, 6:24 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 66 min |
| Jun 4, 6:58 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Logan, Mason, Menard, Sangamon | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.